Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 71, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 8, 2023, 7:24 PM CST for Adams County, Mississippi; Concordia Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2023, 7:24 PM CST (01:24 UTC)
- Expired
- Feb 8, 2023, 8:13 PM CST
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Concordia Parish, LA, Adams County, MS
The radar
The Ft Polk radar (KPOE), 145 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 8, 4:52 PM CST | Tornado Watch | SPC | 6 hr |
| Feb 8, 2:52 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 2:57 PM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Feb 8, 2:57 PM CST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
257 PM CST Wed Feb 8 2023
...New DISCUSSION...
.DISCUSSION...
Issued at 256 PM CST Wed Feb 8 2023
Tonight and Thursday...
The majority of the active part of the short term forecast will be
in the first half, with storms expected to be ongoing at the start
of the period and continuing overnight.
The synoptic setup is one that is favorable for severe weather as a
compact, negatively tilted shortwave trough is generating a surface
cyclone with a warm sector characterized by deep Gulf of Mexico
moisture. This system will be pushing a cold front across the area
overnight tonight. Ahead of the front, temperatures have warmed into
the 70s F to near 80 F in some locations and this with dewpoints in
the mid and upper 60s F is resulting in surface-based CAPE in the
1500-2000 J/KG range. This instability will wane a bit overnight but
should remain sufficient to support robust thunderstorm development
before storms begin to run into a more marginal thermodynamic
environment as they approach the Mississippi/Alabama border. Deep
layer shear will be increasing overnight and effective bulk shear at
or above 50 kts is likely. In the lowest 1 KM, substantial veering
and increasing winds with height will contribute to 200-300 M^2/S^2
storm relative helicity (SRH) with values locally higher. Overall,
the greatest threat will be the chance for tornadoes and damaging
winds with a chance for some mostly small hail.
While the entirety of the forecast area is at risk for strong to
severe storms today, the area of greatest risk will likely be in
portions of central and western Mississippi and into northeastern
Louisiana. An Enhanced Risk (3/5) for severe weather is in place in
those locations with a Slight Risk (2/5) for much of the remaining
area except far eastern Mississippi where a Marginal Risk (1/5).
Strong to severe storms likely first begin west of the Mississippi
River by mid afternoon and could begin to impact the I-55 corridor
near or shortly after dusk. In eastern Mississippi, the greatest
potential for strong storms will likely be after dark.
Concerning flood potential, areas along and south of I-20 will have
the highest risk. In this area, storm motions may be somewhat slower
than further north, the band or squall may be less meridional than
further north resulting in a greater chance for training, and
greater deep layer moisture will reside. For this reason, a Limited
Risk (1/4) for flash flooding was maintained in the Hazardous
Weather Outlook (HWO) products. Most areas will likely see under 2
inches pf accumulation, but periods of high rainfall rates and
localized higher amounts will pose greatest risk in urban, low-
lying, and poor drainage areas.
Ahead of the front and storms, gusty south winds will also be
possible particularly into portions of the Mississippi River delta
tonight as the pressure gradient strengthens alongside the diurnal
increases in velocity of the low-level jet. Winds may gust up to 40
mph in this areas. Further south to near I-20, gusty winds are also
expected but will likely not be as high, with gusts to 35 mph
possible. Primary hazards with this activity will be the potential
for difficult travel as well as the chance for some larger branches
and smaller trees to be felled.
After the front clears, cooler and drier air will be ushered in
quickly. Given the late night frontal passage, overnight lows won't
have too much time to fall but will still likely range from the
upper 50s F southeast to the middle 40s F northwest. Thursday will
be substantially cooler and dry. Cold air advection will be ongoing
and high temperatures will be 10-15 degrees cooler than today in the
middle 60s F. Winds will initially be breezy in the 10-15 kt range
through early morning but will diminish as the center of the high
pressure area moves overhead head into the evening. /86/
Thursday Night into Wednesday...
The overall progressive/active pattern looks to continue well into
next week. The first feature will be taking shape Fri ngt into Sat
in the form of an upper low with that energy getting closed off, but
maintaining movement as downstream larger scale features keep the
perturbed progressive pattern. Next will be a compact/potent feature
around the 14th followed by another potential large scale system
around the 16/17th.
With the first system Fri ngt/Sat, the diving jet energy will help
it close off in the mid/upper levels. This will pose some challenges
as trying to forecast the exact track of the upper feature is tough
and various guidance indicates this with spacial differences. This
mainly will have impacts on where precip/clouds will exist. I'll add
that this latest run of guidance is offering a greater consensus for
measuring precip in some of the forecast area, thus PoPs have
increased. I feel these should be higher, but uncertainty in the
location of precip is a concern for not going higher at the moment,
thus anticipate higher precip chances with newer forecasts.
Additionally, this cold upper low will offer opportunity for a
dynamic cooling situation. Meaning the column will cool with
increasing precip and rates. The question becomes, will the
underlying environment be sufficiently cold at the start to allow
for any dynamic cooling effects to allow temps to reach 33-34
degrees within precip to support a change over to snow. At this time
confidence is low in that, but I do recognize that models struggle
with such a scenario. With that, not going to mention and mix or
changeover to snow in the official forecast, but this is something
to watch closely.
This closed off feature will have impacts on how the following
system interacts with available moisture. Right now, the trend is
for the cooler and less moist air to push more south into the Gulf,
thus limiting the moisture quality in the return flow to support
deep convection. Guidance has been decently consistent with showing
the potency with this system and how the surface cyclone may
evolve. So, having less quality moisture available for this system
looks to be a limitation and something to allow for potentially less
impacts to our area when it moves through.
There will be another system on the heels of the one just discussed.
This looks to be more of a larger scale system that could bring a
round of convection and heavy precip as more quality moisture will
be close by. This system is just beyond the official forecast
period, but something we will be watching.
The overall temperature forecast will be seasonal, but well below
normal conditions will exist Friday ngt into Sun morning. The area
looks to see a decent freeze Sun morning as well. Look for
moderation for the following work week, but anticipate some
variation due to the Tue system. /CME/
&&
.AVIATION...
(18Z TAFS)
Issued at 1139 AM CST Wed Feb 8 2023
Hazardous aviation conditions continue to be expected through the
forecast period. Coverage of SHRA/TSRA will increase through 06Z
before diminishing from west to east Thursday morning with
precipitation ending across the forecast area by 15z. With the
frontal passage late tonight, some potential will exist for LLWS.
Otherwise, ceilings will prevail MVFR/IFR through the forecast
period. /86/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 48 65 43 62 / 100 0 10 10
Meridian 53 67 45 64 / 100 20 10 10
Vicksburg 45 65 42 62 / 100 0 10 10
Hattiesburg 56 67 48 63 / 100 40 20 20
Natchez 46 66 45 62 / 100 0 10 10
Greenville 45 61 42 57 / 100 0 0 10
Greenwood 48 62 42 61 / 100 0 0 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory from 6 PM this evening to 6 AM CST Thursday for
MSZ018-019-025-026-034.
LA...None.
AR...Wind Advisory from 6 PM this evening to 6 AM CST Thursday for
ARZ074-075.
&&
LP/CME/LPHazardous weather outlook, Feb 8, 3:20 PM CST, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 320 PM CST Wed Feb 8 2023 ARZ074-075-MSZ018-019-025-026-034-092130- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington- 320 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight Through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, a few downed trees and power lines are possible due to sustained winds ranging from 20 to 25 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ007-008-MSZ028>030-032-033-038-046-052-092130- Morehouse-West Carroll-Montgomery-Webster-Clay-Choctaw-Oktibbeha- Winston-Kemper-Lauderdale- 320 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ031-039-092130- Lowndes-Noxubee- 320 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ009-MSZ027-035>037-040>045-050-051-092130- East Carroll-Carroll-Humphreys-Holmes-Attala-Issaquena-Sharkey- Yazoo-Madison MS-Leake-Neshoba-Scott-Newton- 320 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight This evening through tonight, severe thunderstorms are likely, including damaging winds up to 60-70 and tornadoes. Small hail is possible. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ015-016-023>026-MSZ047>049-053-092130- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Warren- Hinds-Rankin-Claiborne- 320 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight This evening through tonight, severe thunderstorms are likely, including damaging winds up to 60-70 and tornadoes. Small hail is possible. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ054>056-059>065-072-092130- Copiah-Simpson-Smith-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Marion- 320 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight This evening through tonight, severe thunderstorms are likely, including damaging winds up to 60-70 and tornadoes. Small hail is possible. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ057-058-092130- Jasper-Clarke- 320 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ066-073-074-092130- Jones-Lamar-Forrest- 320 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 86 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Feb 8, 5:59 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
559 PM CST Wed Feb 8 2023
MSZ049-055-090045-
Rankin MS-Simpson MS-
559 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of Rankin and north
central Simpson Counties through 645 PM CST...
At 559 PM CST, Doppler radar was tracking a strong thunderstorm near
Whites, or near Star, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Pearl, Brandon, Star, Florence, Pelahatchie, Leesburg,
Goshen Springs, Whites, Piney Woods, Pisgah, Monterey and Fannin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for central
Mississippi.
&&
LAT...LON 3205 9015 3205 9023 3210 9023 3250 8998
3249 8996 3252 8992 3244 8975 3236 8973
3231 8973 3199 9003
TIME...MOT...LOC 2359Z 211DEG 49KT 3206 9012
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Feb 8, 6:09 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
609 PM CST Wed Feb 8 2023
MSZ026-090045-
Grenada MS-
609 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of western Grenada
County through 645 PM CST...
At 604 PM CST, Doppler radar was tracking a strong thunderstorm near
Leflore, or 15 miles north of Greenwood, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leflore and Holcomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for north central
Mississippi.
&&
LAT...LON 3368 9004 3368 9014 3381 9014 3381 8998
3382 8998 3383 8993 3390 8992 3390 8979
TIME...MOT...LOC 0004Z 221DEG 28KT 3373 9009
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DLLocal storm report, Feb 8, 6:31 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 2 E BOGUE CHITTO 31.44N 90.42W
02/08/2023 LINCOLN MS LAW ENFORCEMENT
TREE DOWN ACROSS BOGUE CHITTO RD NEAR
PILLARS RD.
&&
CESpecial weather statement, Feb 8, 6:36 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
636 PM CST Wed Feb 8 2023
MSZ025-090100-
Leflore MS-
636 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of Leflore County
through 700 PM CST...
At 636 PM CST, Doppler radar was tracking a strong thunderstorm near
Itta Bena, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Itta Bena around 640 PM CST.
Greenwood around 655 PM CST.
Money around 700 PM CST.
Other locations impacted by this storm include Schlater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for north central
Mississippi.
&&
LAT...LON 3377 9019 3375 9030 3373 9031 3370 9030
3370 9027 3374 9024 3372 9022 3372 9014
3368 9014 3365 9010 3361 9011 3351 9010
3339 9024 3340 9044 3381 9038 3381 9028
TIME...MOT...LOC 0036Z 220DEG 35KT 3345 9036
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DBSpecial weather statement, Feb 8, 6:48 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
648 PM CST Wed Feb 8 2023
MSZ063-090130-
Lawrence MS-
648 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of northeastern
Lawrence County through 730 PM CST...
At 648 PM CST, Doppler radar was tracking a strong thunderstorm over
Wanilla, or 19 miles southwest of Pinola, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Lawrence County, including the following locations... New Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for central and
south central Mississippi.
&&
LAT...LON 3160 9016 3175 9014 3176 9013 3175 9009
3176 9000 3176 8997 3170 8997 3157 9006
TIME...MOT...LOC 0048Z 202DEG 16KT 3162 9009
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Feb 8, 7:02 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
702 PM CST Wed Feb 8 2023
MSZ059>061-090145-
Adams MS-Jefferson MS-Franklin MS-
702 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of southwestern
Jefferson, northwestern Franklin and northeastern Adams Counties
through 745 PM CST...
At 702 PM CST, Doppler radar was tracking a strong thunderstorm over
Sibley, or 13 miles south of Natchez, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Natchez, Cranfield, Stampley, Stanton, Church Hill, Hamburg, Mcnair,
Kingston and Sibley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Mississippi.
&&
LAT...LON 3140 9147 3179 9123 3163 9095 3136 9126
3137 9126 3137 9127 3136 9128 3136 9131
3134 9135 3134 9138 3133 9139 3132 9142
TIME...MOT...LOC 0102Z 213DEG 41KT 3137 9140
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 6:09 PM CST | Special Weather Statement | JAN | Grenada | 36 min |
| Feb 8, 6:36 PM CST | Special Weather Statement | JAN | Leflore | 24 min |
| Feb 8, 6:48 PM CST | Special Weather Statement | JAN | Lawrence | 42 min |
| Feb 8, 7:02 PM CST | Special Weather Statement | JAN | Adams | 43 min |
| Feb 8, 7:13 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 46 min |
| Feb 8, 7:55 PM CST | Flash Flood Warning | JAN | Lawrence, Lincoln | 2 hr |
| Feb 8, 7:59 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 61 min |
| Feb 8, 8:04 PM CST | Special Weather Statement | JAN | Simpson | 41 min |
| Feb 8, 8:08 PM CST | Tornado Warning | JAN | Rankin, Simpson | 26 min |
| Feb 8, 8:19 PM CST | Tornado Warning | JAN | Jefferson Davis, Rankin, Simpson, Smith | 56 min |
| Feb 8, 8:53 PM CST | Special Weather Statement | JAN | Copiah, Lincoln | 52 min |
| Feb 8, 9:05 PM CST | Flash Flood Warning | JAN | Lincoln | 2 hr |
| Feb 8, 9:29 PM CST | Special Weather Statement | JAN | Covington | 46 min |
| Feb 8, 9:40 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Rankin, Simpson | 2 hr |
| Feb 8, 9:48 PM CST | Special Weather Statement | JAN | Leake, Scott | 27 min |
| Feb 8, 9:50 PM CST | Severe Thunderstorm Warning | JAN | Newton, Scott, Smith | 40 min |
| Feb 8, 10:03 PM CST | Special Weather Statement | JAN | Smith | 42 min |
| Feb 8, 10:06 PM CST | Special Weather Statement | JAN | Attala | 39 min |
| Feb 8, 10:21 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 39 min |
| Feb 8, 10:46 PM CST | Special Weather Statement | JAN | Kemper, Neshoba, Oktibbeha, Winston | 59 min |
| Feb 8, 10:59 PM CST | Special Weather Statement | JAN | Lauderdale | 61 min |
| Feb 8, 11:59 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 91 min |
| Feb 9, 8:03 AM CST | River Flood Warning | JAN | Noxubee | 25 hr |
| Feb 9, 10:22 AM CST | River Flood Warning | JAN | Carroll, Leflore | 58 hr |
| Feb 9, 5:45 AM CST | River Flood Warning | JAN | Franklin | 39 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2023Severe Thunderstorm Warnings in Louisiana, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.